Alert archive / Missouri / Flash Flood Watches in 2020
Flash Flood Watch 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 29, 2020, 3:09 AM CDT for 17 counties in Illinois; 25 counties in Missouri. It took effect at Jun 29, 2020, 7:00 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2020, 3:09 AM CDT (08:09 UTC)
- In effect from
- Jun 29, 2020, 7:00 PM CDT
- Expired
- Jul 1, 2020, 1:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 42 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
380 WGUS63 KLSX 290809 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 309 AM CDT Mon Jun 29 2020 ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042- 047>052-059>064-292015- /O.NEW.KLSX.FF.A.0006.200630T0000Z-200701T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Adams IL- Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO- Including the cities of Litchfield, Vandalia, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Hannibal, Bowling Green, Columbia, Mexico, Jefferson City, Fulton, Saint Charles, Washington, Union, Sullivan, and Saint Louis 309 AM CDT Mon Jun 29 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of Illinois and Missouri... including the following counties...in Illinois...Adams IL... Bond IL...Brown IL...Calhoun IL...Fayette IL...Greene IL... Jersey IL...Macoupin IL...Madison IL...Montgomery IL and Pike IL. In Missouri...Audrain MO...Boone MO...Callaway MO...Cole MO...Franklin MO...Gasconade MO...Knox MO...Lewis MO...Lincoln MO...Marion MO...Moniteau MO...Monroe MO...Montgomery MO... Osage MO...Pike MO...Ralls MO...Saint Charles MO...Saint Louis City MO...Saint Louis MO...Shelby MO and Warren MO. * from 7 PM CDT this evening through Wednesday morning * 1 to 3 inches of rainfall with locally higher amounts possible. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Byrd
4 follow-up statements
559 WGUS63 KLSX 300837 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 337 AM CDT Tue Jun 30 2020 MOZ041-047>050-059-300945- /O.CAN.KLSX.FF.A.0006.000000T0000Z-200701T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Including the cities of Columbia, Jefferson City, and Fulton 337 AM CDT Tue Jun 30 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Missouri and east central Missouri has been cancelled. Will still have showers and thunderstorms across the area, but rainfall amounts will be less than an inch over the next 24 hours. $$ ILZ069-070-074-079-101-102-MOZ065-074-075-085-302045- /O.EXA.KLSX.FF.A.0006.000000T0000Z-200701T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL- Monroe IL-Jefferson MO-Saint Francois MO-Sainte Genevieve MO- Madison MO- Including the cities of Centralia, Salem, Chester, Sparta, Belleville, Cahokia, and Farmington 337 AM CDT Tue Jun 30 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Saint Louis has expanded the * Flash Flood Watch to include portions of Illinois and Missouri...including the following counties...in Illinois... Clinton IL...Marion IL...Monroe IL...Randolph IL...Saint Clair IL and Washington IL. In Missouri...Jefferson MO...Madison MO...Saint Francois MO and Sainte Genevieve MO. * through Wednesday morning * An additional 1 to 3 inches of rainfall with locally higher amounts possible. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-042-051-052- 060>064-302045- /O.CON.KLSX.FF.A.0006.000000T0000Z-200701T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Adams IL- Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO- Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO- Including the cities of Litchfield, Vandalia, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Hannibal, Bowling Green, Mexico, Saint Charles, Washington, Union, Sullivan, and Saint Louis 337 AM CDT Tue Jun 30 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * portions of Illinois and Missouri...including the following counties...in Illinois...Adams IL...Bond IL...Brown IL... Calhoun IL...Fayette IL...Greene IL...Jersey IL...Macoupin IL...Madison IL...Montgomery IL and Pike IL. In Missouri... Audrain MO...Franklin MO...Knox MO...Lewis MO...Lincoln MO... Marion MO...Monroe MO...Montgomery MO...Pike MO...Ralls MO... Saint Charles MO...Saint Louis City MO...Saint Louis MO... Shelby MO and Warren MO. * through Wednesday morning * An additional 1 to 3 inches of rainfall with locally higher amounts possible. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Byrd
924 WGUS63 KLSX 301953 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 253 PM CDT Tue Jun 30 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-051-052-060>065-074-075-085-010800- /O.EXT.KLSX.FF.A.0006.000000T0000Z-200701T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO-Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Saint Francois MO-Sainte Genevieve MO-Madison MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green, Mexico, Saint Charles, Washington, Union, Sullivan, Saint Louis, and Farmington 253 PM CDT Tue Jun 30 2020 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH 10 AM WEDNESDAY MORNING... The Flash Flood Watch is now in effect for * portions of Illinois and Missouri...including the following counties...in Illinois...Adams IL...Bond IL...Brown IL... Calhoun IL...Clinton IL...Fayette IL...Greene IL...Jersey IL... Macoupin IL...Madison IL...Marion IL...Monroe IL...Montgomery IL...Pike IL...Randolph IL...Saint Clair IL and Washington IL. In Missouri...Audrain MO...Franklin MO...Jefferson MO...Knox MO...Lewis MO...Lincoln MO...Madison MO...Marion MO...Monroe MO...Montgomery MO...Pike MO...Ralls MO...Saint Charles MO... Saint Francois MO...Saint Louis City MO...Saint Louis MO... Sainte Genevieve MO...Shelby MO and Warren MO. * through 10 AM Wednesday morning * An additional 1 to locally 3 inches of rainfall with locally higher amounts possible. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Deitsch
371 WGUS63 KLSX 010831 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 331 AM CDT Wed Jul 1 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-051-052-060>065-074-075-085-011800- /O.EXT.KLSX.FF.A.0006.000000T0000Z-200701T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO-Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Saint Francois MO-Sainte Genevieve MO-Madison MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green, Mexico, Saint Charles, Washington, Union, Sullivan, Saint Louis, and Farmington 331 AM CDT Wed Jul 1 2020 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch is now in effect for * portions of Illinois and Missouri...including the following counties...in Illinois...Adams IL...Bond IL...Brown IL... Calhoun IL...Clinton IL...Fayette IL...Greene IL...Jersey IL... Macoupin IL...Madison IL...Marion IL...Monroe IL...Montgomery IL...Pike IL...Randolph IL...Saint Clair IL and Washington IL. In Missouri...Audrain MO...Franklin MO...Jefferson MO...Knox MO...Lewis MO...Lincoln MO...Madison MO...Marion MO...Monroe MO...Montgomery MO...Pike MO...Ralls MO...Saint Charles MO... Saint Francois MO...Saint Louis City MO...Saint Louis MO... Sainte Genevieve MO...Shelby MO and Warren MO. * until 1 PM CDT this afternoon * An additional 1 to 2 inches of rainfall with locally higher amounts possible. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Byrd
937 WGUS63 KLSX 011759 FFALSX Flood Watch National Weather Service Saint Louis MO 1259 PM CDT Wed Jul 1 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-051-052-060>065-074-075-085-011900- /O.EXP.KLSX.FF.A.0006.000000T0000Z-200701T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO-Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Saint Francois MO-Sainte Genevieve MO-Madison MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green, Mexico, Saint Charles, Washington, Union, Sullivan, Saint Louis, and Farmington 1259 PM CDT Wed Jul 1 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The Flash Flood Watch for portions of Illinois and Missouri will expire at 1 PM CDT this afternoon. The threat for heavy rainfall has ended across the region. $$ MRB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 28, 10:53 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 10:53 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1053 PM CDT Sun Jun 28 2020 .SHORT TERM... (Through Late Monday Afternoon) Issued at 317 PM CDT Sun Jun 28 2020 Will continue to have to monitor convective trends for the remainder of the afternoon and evening. Current SPC mesoanalysis shows 30+ kts of effective bulk shear along with 3000+ J/Kg of MLCAPE. An outflow boundary left over from this morning's convection remains draped across the forecast area from northern Boone County southeast through northern Jefferson County and into southwest Illinois in Randolph County. This outflow boundary will be a potential triggering mechanism for thunderstorms this afternoon and for at least a couple of ours this evening. However, the upper level ridge which the models have been advertising is building across central and eastern Missouri and western Illinois at this time...and broad scale subsidence seems to be keeping a lid on additional convective development. Saw some agitated CU in satellite pics just after 18Z in Gasconade and Franklin counties, and there were a few targets on RADAR at that time, but the CU has since flattened out considerably and the scope is clear. If any storms can form under the upper ridge, I don't think they'll last much past sunset. A shortwave trough currently over northern Texas will swing through eastern Oklahoma/western Arkansas tonight, and it's possible it could enhance the low level jet far enough ahead of it and on the eastern edge of the upper level ridge in Illinois to produce some convection...however the chance is small so only have some slight chance PoPs for tonight in our south central Illinois counties. Carney .LONG TERM... (Monday Night through Next Sunday) Issued at 317 PM CDT Sun Jun 28 2020 The aforementioned shortwave over Texas will swing up into the mid Mississippi Valley on Monday. This will knock a solid dent in the upper level ridge, and the trough is forecast to cut off and become an eddy in the flow aloft which remains over the Mid Mississippi Valley, stuck in the saddle point under the ridge to the north and south and between two long wave troughs to the east and west. Medium range guidance keeps that little eddy over the mid Mississippi Valley/Midwest through at least Wednesday. Warm and humid low levels combined with the weakness in the ridge provided by the eddy should allow at least scattered thunderstorms to develop each day for Monday through Wednesday. The upper ridge axis is forecast to begin retrograding back to the west on Thursday as the eddy finally gets swallowed up by the long wave trough over the east coast. The Mid Mississippi Valley returns to north-northwest flow aloft and potentially more storms due to additional upper level short waves drifting south. Both the GFS and ECMWF keep us in northerly flow aloft through the 4th of July. Temperatures through the week will be highly dependent on convection so confidence in the temperature forecast is low. Have stuck very close to ensemble means for max/minT forecast, but the spread between the 25th - 75th percentile is 5 to 8 degrees all the way through next week. Carney && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1044 PM CDT Sun Jun 28 2020 VFR conditions will prevail into the afternoon before an area of thunderstorms build into the area from the south. While confidence on exactly when and where the storms will occur is still not high enough to include any prevailing thunder in the TAFs, confidence has increased enough to mention VCTS at all terminals. I've focused the VCTS on when thunder is most likely, but it is possible the storms linger a bit longer than forecast. Cigs and visbys will likely fall to at least MVFR conditions when terminals are impacted by these storms. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 78 94 73 85 / 10 40 60 80 Quincy 74 90 71 83 / 10 30 60 60 Columbia 72 89 70 85 / 10 30 50 60 Jefferson City 72 91 70 87 / 10 40 50 60 Salem 73 92 72 84 / 10 40 50 80 Farmington 73 91 68 83 / 10 30 60 80 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 28, 8:42 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 842 PM CDT Sun Jun 28 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 842 PM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance for thunderstorms continues across parts of the area from Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:44 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| Jun 29, 11:14 AM CDT | River Flood Warning | LSX | Calhoun | 6 days |
Nearby
Flash Flood Watches in Missouri, 2020Flash Flood Watches in Illinois, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.